U.S. doctors online nowAsk doctors free
A 39-year-old member asked:

are acepromazine and ketamine similar?

2 doctor answers6 doctors weighed in
Dr. Gary Ritholz
Anesthesiology 30 years experience
No: Aceprimazine is closely related to Chlorpromazine and is a veterinary drug. These drugs in humans are antipsychotic medications. Ketamine is not relate at all to theses drugs. It is in its own class and causes dissociative anesthesia.
Dr. Pamela Pappas
Psychiatry 42 years experience
No: Acepromazine and ketamine can both be used as animal anesthetics, but they are not the same drug. Ketamine is a nonbarbiturate anesthetic, and acepromazine is a phenothiazine related to thorazine (chlorpromazine) ( the first human antipsychotic agent discovered). Sometimes veterinarians may use the 2 of these drugs together.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 43-year-old member asked:

Ketamine question: any unpleasant side effects?

1 doctor answer4 doctors weighed in
Dr. Marc Zimmermann
Psychiatry 22 years experience
Depends: The usual side effects are as follows: delirium dizziness blurred vision altered hearing hypertension tachycardia hypersalivation nausea and vomiting erythema pain at injection site psychomimetic phenomenon euphoria aphasia blunted affect psychomotor retardation vivid dreams nightmares impaired attention, memory and judgement illusions hallucinations altered body image.
A 35-year-old member asked:

Is ketamine something people can easily od on?

2 doctor answers3 doctors weighed in
Dr. Benjamin Nguyen
A Verified Doctoranswered
A US doctor answeredLearn more
Yes: Please do not try ketamine, as it can lead to death.
A 42-year-old member asked:

Can ketamine produce hallucinogenic effects?

1 doctor answer2 doctors weighed in
Dr. Benjamin Nguyen
A Verified Doctoranswered
A US doctor answeredLearn more
Yes: Ketamine can cause psychotropic effects as it acts on nmda receptors in the brain and spinal cord.
A 38-year-old member asked:

What are the negative effects of ketamine on the nervous system?

1 doctor answer3 doctors weighed in
Dr. Michael Blumenfield
Psychiatry 57 years experience
Don't try it at home: Ketamine acts as an anesthetic that causes sedation and can put you to sleep .It acts on the cortex and other brain structures. Acting through the brain it can cause depressed breathing, low blood pressure, heart rhythm problems, confusion, hallucinations, jerky muscle movements . It wipes out recent memory. If not administered by a skilled doctor it can be fatal
A 36-year-old member asked:

What are some effects of the drug ketamine?

1 doctor answer2 doctors weighed in
Dr. Benjamin Nguyen
A Verified Doctoranswered
A US doctor answeredLearn more
Unconsciousness: Ketamine can cause unconsciousness, salivation, decrease pain sensation, dissociative hypnotic states, hallucinations, etc.

Related questions

A 45-year-old member asked:
2 doctor answers5 doctors weighed in
A 41-year-old member asked:
2 doctor answers6 doctors weighed in
A 49-year-old member asked:
1 doctor answer1 doctor weighed in
A 36-year-old member asked:
1 doctor answer1 doctor weighed in
A 36-year-old member asked:
1 doctor answer4 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 10, 2015

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.